MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Model Number 050-95001
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by a registered nurse (rn) that this patient on peritoneal dialysis (pd) therapy developed peritonitis from a tear in the fresenius stay safe catheter extension set.In a follow-up call with the patient¿s pd nurse, it was reported that on 24/aug/2022 the patient notified the outpatient pd clinic that he experienced a fluid leak from the stay safe catheter extension set due to a visible tear.Later the same day, the patient was seen in the pd clinic and had a pd culture obtained.Per the nurse, the patient¿s pd culture generated growth of the bacteria enterococcus species.The patient was initiated on antibiotic therapy with daily ceftazidime 2 grams intra-peritoneal (ip) on an outpatient basis.The nurse stated it is unknown what caused the tear in the stay safe catheter extension set.It was reported the product was discarded and therefore was not available to return to manufacturer for further product analysis.The nurse attributed the patient¿s peritonitis to a breach in sterile pd pathway due to the reported fluid leak.At the time follow-up was completed, it was indicated the patient is recovering from the peritonitis event.Furthermore, the nurse stated the patient continues pd on the same cycler without further issues.

Brand Name
STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key15432195
Report Number3008730267-2022-00145
Device Sequence Number14607915
Product Code KDJ
UDI-Device Identifier00840861100767
UDI-Public00840861100767
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/15/2022
Report Date (Section F) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number050-95001
Device Catalogue Number050-95001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/31/2022
Device AgeMO
Event Location Home
Date Report to Manufacturer09/15/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Date Report Sent to FDA09/15/2022